Colorado, 2016Strong Wind in Colorado, April 25, 2016
April 25, 2016 · NWS GJT · 1 event in 1 county or zone
Strong southwesterly winds developed across portions of southwest Colorado ahead of an approaching low pressure storm system and cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwesterly winds developed across portions of southwest Colorado ahead of an approaching low pressure storm system and cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 25, 2:35 PM MST, 25 minutes earlier.
Area forecast discussion, Apr 25, 2:35 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
335 PM MDT MON APR 25 2016
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 335 PM MDT MON APR 25 2016
THE UPPER LOW WAS WORKING INTO SW UTAH THIS AFTERNOON THEN NEAR
GJT BY TUESDAY MORNING. THE ASSOCIATED JET SUPPORTED COLD FRONT
WILL ALSO PASSING OVER THE FORECAST AREA THIS AFTERNOON EARLY
EVENING SETTING OFF ISOLATED THUNDERSTORMS IN THE SCATTERED
SHOWERS. DRY BOUNDARY LAYER WITH VIRGA WILL PRODUCE LOCALLY BRIEF
VERY STRONG WIND GUSTS.
TUESDAY THE SYSTEM IS VERTICALLY STACKED WITH THE SURFACE LOW AND
BEST FORCING ALONG THE ROAN-TAVAPUTS-FLAT TOPS IN THE MORNING. A
SECOND COLDER FRONT DROPS IN FROM THE NORTH IN THE AFTERNOON ALSO
ENHANCING SNOW OVER THE NORTHERN MTNS. ACCUMULATING SNOW LEVELS
ARE AROUND 7KFT NORTH IN THE AFTERNOON. BUT WARM SURFACE
TEMPERATURES AND PERIODS OF SUN BETWEEN HEAVY CONVECTIVE SHOWERS
WILL LIMIT SNOW ACCUMULATIONS. TUESDAY NIGHT THE LOW WORKS ONTO
THE NE- KS PLAINS. SHOWERS LINGER OVER THE NORTHERN MTNS THROUGH
THE NIGHT.
OVERNIGHT LOW TEMPERATURES WILL BE NEAR NORMAL TONIGHT THEN JUST A
FEW DEGREES BELOW NORMAL TUESDAY NIGHT. TUESDAY MAX TEMPS WILL BE
5-10 DEGREES BELOW.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 335 PM MDT MON APR 25 2016
WEDNESDAY THE NEXT LOW DROPS DOWN THE WEST COAST. BRIEF RIDGING
HERE LIMITS SHOWERS TO AFTERNOON MAINLY MTN CONVECTION. THURSDAY
THE NEXT CLOSING LOW WORKS INTO WESTERN ARIZONA FAVORING THE
SOUTHERN AND CENTRAL ZONES WITH MTN SNOW AND VALLEY RAIN. AGAIN
RELATIVELY MILD TEMPERATURES ARE EXPECTED TO LIMIT SNOW
ACCUMULATIONS. THE LOW SLOWLY WORKS EAST THROUGH SATURDAY BUT IS
REINFORCED ON SUNDAY AS MORE ENERGY DIGS THE WESTERN SIDE OF THE
LINGERING TROUGH. SHOWERS LINGER ACROSS THE SOUTH ON MONDAY.
BY NEXT MONDAY THIS SERIES OF STORMS IS FORECAST TO PRODUCE OVER
AN INCH OF LIQUID EQUIVALENT IN THE MOUNTAINS AND OVER HALF AN
INCH IN THE VALLEYS...MUCH MORE THAN THAT IN THE GFS. DAYTIME
TEMPERATURES WILL BE BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1144 AM MDT MON APR 25 2016
CLOUDS WILL CONTINUE TO INCREASE AND THICKEN AS A COLD FRONT AND
LOW PRESSURE SYSTEM APPROACH FROM THE WEST. SHOWERS AND
THUNDERSTORMS ARE EXPECTED FROM 18Z ONWARDS WITH BEST COVERAGE
EXPECTED AFTER 21Z. SOME SHOWERS AND STORMS MAY AFFECT TAF SITES
SO INCLUDED VCTS AND VCSH TO ACCOUNT FOR THIS POSSIBILITY. FLIGHT
CONDITIONS SHOULD REMAIN VFR THOUGH SOME ILS BREAKPOINTS MAY BE
MET. UNSETTLED WEATHER CONTINUES THROUGH 18Z TOMORROW AS THE LOW
PRESSURE MOVES ACROSS CENTRAL COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ020-021.
UT...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ022.
&&
SHORT TERM...JOE
LONG TERM...JOE
AVIATION...TGR
Hazardous weather outlook, Apr 25, 4:20 AM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
520 AM MDT MON APR 25 2016
COZ001>014-017>023-UTZ022>025-027>029-261200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
520 AM MDT MON APR 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTHWEST WINDS CAN BE EXPECTED TODAY AND THIS EVENING AS
ANOTHER PACIFIC STORM MOVES ACROSS THE GREAT BASIN. THIS SYSTEM
WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS
AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
PRECIPITATION ALONG WITH SMALL HAIL. THE THUNDERSTORMS END THIS
EVENING...ALTHOUGH SHOWERS WILL CONTINUE THROUGH THE NIGHT WITH
SNOW LEVELS LOWERING TO AROUND 7000 FEET BY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
UNSETTLED WEATHER CAN BE EXPECTED FOR MOST OF THE UPCOMING WEEK.
EXPECT A CHANCE OF RAIN AND SNOW SHOWERS ALONG WITH A FEW
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH FRIDAY. WITH THE
BEST CHANCES BEING TUESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, San Juan River Basin
- When
- April 25, 3:00 PM MST to 4:00 PM MST
- Where
- San Juan River Basin forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Wind gusts of 40 to 50 mph were measured across the area. In Pagosa Springs, a tree split and fell on a roof causing some minor damage to the house, including a broken skylight.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, April 25, 2016$200,000 · 1 event
- Hail in Michigan, April 25, 2016$70,000 · 1.75 in hail · 6 events
- Hail in Texas, April 25, 20162.75 in hail · 29 events
- Flash Flooding and Flooding in Puerto Rico, April 25 to 27, 201626 events
- Hail in Wisconsin, April 25, 20161.75 in hail · 16 events
- Hail in Illinois, April 25, 2016$5,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Michigan, April 25, 20161 in hail · 8 events
- Winter Storm in Wyoming, April 25 to 27, 20166 events
- High Wind in Arizona, April 25, 201654 kt wind · 5 events
- Tornado and Hail in Colorado, April 25, 2016EF0 · 5 events
- Damaging Winds in Nebraska, April 25, 201655 kt wind · 5 events
- High Wind and Strong Wind in New Mexico, April 25, 2016$1,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668784.